Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 276, NWS Tallahassee, FL

July 15, 20154 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 4:20 PM EDT for 4 counties in Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 4:20 PM EDT (20:20 UTC)
Expired
Jul 15, 2015, 5:15 PM EDT
In force
55 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lee County, GA, Randolph County, GA, Terrell County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:45 PM EDTTSTM WND DMG2 E Leesburg, GATREE DOWN ON LOVERS LANE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1983 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS52 KTAE 152020
SVRTAE
GAC177-243-273-321-152115-
/O.NEW.KTAE.SV.W.0276.150715T2020Z-150715T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
  TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
  NORTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
  LEE COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 515 PM EDT

* AT 419 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES NORTHWEST OF SHELLMAN TO NEAR DESOTO...AND MOVING SOUTHEAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUTHBERT...LEESBURG...DAWSON...ALBANY...SHELLMAN...SMITHVILLE...
  WARWICK...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
  FORRESTER...SPRINGVALE...PLEASANT HILL...STARKSVILLE...SHIVERS
  MILL...HEROD...WADES...PALMYRA AND PETERSON HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3195 8443 3187 8434 3192 8434 3191 8392
      3185 8394 3184 8386 3180 8380 3163 8380
      3162 8372 3162 8458 3164 8458 3162 8459
      3164 8465 3162 8466 3162 8480 3188 8491
      3192 8491 3192 8445
TIME...MOT...LOC 2019Z 306DEG 30KT 3184 8467 3192 8404 

$$

42-DVD
1 follow-up statement
682 
WWUS52 KTAE 152047
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT WED JUL 15 2015

GAC177-243-273-321-152115-
/O.CON.KTAE.SV.W.0276.000000T0000Z-150715T2115Z/
RANDOLPH GA-TERRELL GA-WORTH GA-LEE GA-
447 PM EDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR RANDOLPH...TERRELL...NORTHERN WORTH AND LEE COUNTIES...

AT 447 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SHELLMAN TO 6 MILES WEST OF ARABI...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
CUTHBERT...LEESBURG...DAWSON...ALBANY...SHELLMAN...WARWICK...
SASSER...BRONWOOD...DAWSON MUNICIPAL A/P...FORRESTER...SPRINGVALE...
STARKSVILLE...SHIVERS MILL...HEROD...WADES...PALMYRA...PETERSON
HILL...CARNEGIE...PHILEMA AND FOUNTAIN BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3187 8443 3187 8429 3191 8392 3185 8394
      3184 8386 3180 8380 3163 8380 3162 8372
      3162 8458 3164 8458 3162 8459 3164 8465
      3162 8466 3162 8480 3188 8491 3192 8491
      3186 8447
TIME...MOT...LOC 2047Z 310DEG 24KT 3178 8468 3180 8385 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:19 AM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Jul 15, 11:19 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1119 AM EDT WED JUL 15 2015

.Near Term [Through Today]...
Main update to the forecast this morning was to increase the
chance of showers and thunderstorms along the coast and over the
marine areas for this morning into the afternoon.

Have already seen a few severe storms across the CWA and expect
more this afternoon with the focus becoming more inland later
today.

&&

.Prev Discussion [715 AM EDT]...

.Short Term [Tonight Through Friday]...
There is a higher than normal degree of agreement among the
plethora of CAMs we have been looking at this morning that
convection will linger well into the evening hours. The latest
ECAM came in with likely PoPs across most of the region after 00Z.
While the overall severe threat will eventually diurnally ebb, the
atmosphere should remain sufficiently unstable for a threat to
last perhaps as late as midnight. Enhanced wording was maintained
in the weather grids through 04Z. Some graphics are being prepared
that will highlight the severe weather risk for today and tonight.

A surface cold front will settle to a position just north of the
forecast area on Thursday morning and may actually dip into our
northernmost zones. This boundary will couple with residual TS
outflow boundaries and the sea breeze to trigger convection in a
very unstable environment. Marginally severe storms are expected
with wind/hail the primary threat. The current PoP for Thursday is
roughly 40-50%, but the latest ECAM came in with 80-90% PoPs south
of U.S. 84, so we would expect the official forecast to trend
upward in later packages. The remnant front will remain in the
vicinity on Friday with somewhat drier air working into our
northern zones. PoPs will be slightly lower north than south.
Temps will be running a couple of degrees above normal by day and
several degrees above at night.

.Long Term [Friday Night Through Wednesday]...
The eastern upper level trough will lift eastward during this
period which should allow the ridge to edge closer to the
region. This will bring another uptick in daytime temps. There
will be a surface through in the vicinity at least through the
weekend, and of course there will be the typical mesoscale
boundaries around to trigger convection each day. Daytime PoPs
will generally hover in the 35-45% range through the period.

.Aviation...

[Through 12Z Thursday] Showers and storms are already developing
across the northeast Gulf of Mexico and adjacent coastline. Some
of the storms could affect ECP and TLH this morning prior to 15Z.
Otherwise, scattered to numerous showers and storms are expected
this afternoon with all terminals possibly affected with gusty
winds and brief IFR visibilities. More organized thunderstorms are
possible around DHN and ABY later in the afternoon, so 35 knot
gusts in a TEMPO group were maintained for those terminals. Outside
of thunderstorms, VFR conditions should generally prevail.

.Marine...
The pressure gradient across the northeastern Gulf of Mexico will
remain tighter than is typical for mid summer. The result will be
a continuation of WSW winds around 15 knots, occasionally
increasing to cautionary levels through Thursday night. Conditions
will be unsettled over the waters during this time with a few
rounds of strong to severe storms possible. By Friday, winds will
finally drop back to seasonal speeds with daily enhancements each
afternoon and evening in the sea breeze.

.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.

.Hydrology...
Area rivers remain well below action stage and we do not
anticipate any main stem concerns. That said, some localized
flooding will be possible due to training of thunderstorms over
the next couple of days. While most areas will get lower amounts,
several inches of rain will be possible in localized areas.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   93  77  94  77  96 /  50  30  50  30  40
Panama City   88  80  89  80  90 /  70  30  40  30  40
Dothan        97  76  96  76  98 /  40  50  40  20  30
Albany        96  75  95  75  96 /  60  60  30  20  30
Valdosta      94  75  94  75  96 /  50  40  40  30  40
Cross City    88  76  91  76  93 /  70  40  50  30  40
Apalachicola  89  80  92  80  93 /  70  30  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...JLF
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...LAMERS
MARINE...WOOL
FIRE WEATHER...LAMERS
HYDROLOGY...WOOL

In the hours before

Local storm report, Jul 15, 1:44 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     MARINE TSTM WIND 4 E BALD POINT          29.95N 84.27W
07/15/2015  M39 MPH          GMZ730             FL   MESONET

            34 KNOT WIND GUST MEASURED AT WXFLOW SITE XAPB EAST OF
            BALD POINT

&&

DVD
Local storm report, Jul 15, 3:27 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 NNW SAINT MARKS       30.19N 84.23W
07/15/2015                   WAKULLA            FL   911 CALL CENTER

            TREE DOWN ON TOP OF A POWER LINE AT RIVER PLANTATION ROAD
            AND COASTAL HIGHWAY

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:58 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Tift, Turner, Worth62 min
Jul 15, 5:09 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin66 min
Jul 15, 5:20 PM EDTSevere Thunderstorm WarningTAEBerrien, Tift, Worth55 min
Jul 15, 5:45 PM EDTSevere Thunderstorm WarningTAEBaker, Miller, Mitchell60 min
Jul 15, 6:10 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier65 min
Jul 15, 6:50 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas55 min
Jul 15, 7:40 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.